Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Efficacy/Synergy of Isentress+Norvir+Prezista+Viread
Jul 10, 2012

I was switched to Isentress+Norvir+Prezista+Viread a year and a half ago. I have achieved an undectable viral load, but at a cost of daily side effects that include neurapathy, body aches, and bad taste in my mouth.

Has there been a trial testing the efficacy/synergy of this combination?

If I ask my doctor to drop the PIs and switch me to Truvada + Isentress, am I at risk for rises in viral load because the PIs prevent viral budding?

Response from Dr. Young

Hello and thanks for posting.

In brief, yes. There have been several studies using raltegravir (Isentress) in combination with boosted protease inhibitors (such as darunavir/Prezista) for treatment experienced patients. Indeed, combinations that include raltegravir and darunavir are particularly potent and generally very well tolerated. The largest studies of these regimens, called BENCHMRK have been published.

The combination of Truvada and Isentress has also been well studied in the STARTMRK trial, and published . This combination is one of the preferred first-line regimens in the current US treatment guidelines.

Regarding dropping the PI, the answer would depend on the specifics as to why you were placed on the first regimen- does your virus have evidence of drug resistance?

I hope that helps, BY



Previous
Question About HAART Quad Therapy
Next
Norivir to 400mg Reyataz

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement